The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

MEK Rash – any input?

Forums General Melanoma Community MEK Rash – any input?

  • Post
    emilypen
    Participant

    Hi All,

    My husband is on a trial of GSK MEk and P13k inhibitors and after 4 months he's developed a full body rash ( dermatitus) that is incredibly itchy.

    They tried cortisone cream – didn't do much.

    Now they have him on oral antibiotics and an antibiotic cream. Wondering if anyone else out has developed the rash and exactly what they're using to deal with it.

    Wouldn't be so bad if it wasn't itchy! :-)

    thanks in advance.

     

    Emily

     

    Hi All,

    My husband is on a trial of GSK MEk and P13k inhibitors and after 4 months he's developed a full body rash ( dermatitus) that is incredibly itchy.

    They tried cortisone cream – didn't do much.

    Now they have him on oral antibiotics and an antibiotic cream. Wondering if anyone else out has developed the rash and exactly what they're using to deal with it.

    Wouldn't be so bad if it wasn't itchy! :-)

    thanks in advance.

     

    Emily

     

    Loading spinner
Viewing 3 reply threads
  • Replies
      killmel
      Participant

      Hi Emily,

       

      I am not on mek yet. I am consider a GSK BRAF/MEK trial.

      I will be interested in know has you husband had any other side effects??? Has he had tumor shrinkage?? Where are his tumors??

      Thanks for any info you can give me.

      Hope you can get control of that rash.

      Jamie

      Loading spinner
      killmel
      Participant

      Hi Emily,

       

      I am not on mek yet. I am consider a GSK BRAF/MEK trial.

      I will be interested in know has you husband had any other side effects??? Has he had tumor shrinkage?? Where are his tumors??

      Thanks for any info you can give me.

      Hope you can get control of that rash.

      Jamie

      Loading spinner
        emilypen
        Participant

        Hi Jamie,

        Only other side effects have been some fatigue, and a little acne on his face, other than that it's been good.

        He has had 12% shrinkage on his soft tissue tumours and some reductions on his bone mets after 2 months. We're waiting to hear the measurements on his 4 month scans but the docs tell us it all looks really good.

        Good luck on the trial.

         

        Emily

        Loading spinner
        emilypen
        Participant

        Hi Jamie,

        Only other side effects have been some fatigue, and a little acne on his face, other than that it's been good.

        He has had 12% shrinkage on his soft tissue tumours and some reductions on his bone mets after 2 months. We're waiting to hear the measurements on his 4 month scans but the docs tell us it all looks really good.

        Good luck on the trial.

         

        Emily

        Loading spinner
      EricNJill
      Participant

      Hi Emily,

      Eric is going to be starting a trial of BRAF and MEK the end of this month.  The clinical trial nurse told us that he can develope a severe rash with it so he will be seen by a dermatologist as well.  I have read in past posts on this board that people have had antibiotics with a cream for the rash.  I'm sorry I don't have much advice for you, but I wanted you to know that it sounds like it's a common occurance.

      Let us know when you find something that works.  I'm glad to hear that things are going well.

      EricNJill in OH

      Loading spinner
      EricNJill
      Participant

      Hi Emily,

      Eric is going to be starting a trial of BRAF and MEK the end of this month.  The clinical trial nurse told us that he can develope a severe rash with it so he will be seen by a dermatologist as well.  I have read in past posts on this board that people have had antibiotics with a cream for the rash.  I'm sorry I don't have much advice for you, but I wanted you to know that it sounds like it's a common occurance.

      Let us know when you find something that works.  I'm glad to hear that things are going well.

      EricNJill in OH

      Loading spinner
Viewing 3 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.